Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Average root numbers
in families of elliptic curves

Author: Ottavio G. Rizzo
Journal: Proc. Amer. Math. Soc. 127 (1999), 1597-1603
MSC (1991): Primary 11G05; Secondary 11D25, 11C08, 28C10
Published electronically: February 18, 1999
MathSciNet review: 1641093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce a height measure on $\mathbf Q$ to count rational numbers. Through it, we prove a density result on the average value of the root numbers of families of twists of elliptic curves.

References [Enhancements On Off] (What's this?)

  • 1. Tom M. Apostol, Introduction to analytic number theory, Springer-Verlag, New York-Heidelberg, 1976. Undergraduate Texts in Mathematics. MR 0434929
  • 2. Pierre Deligne, Les constantes locales de l’équation fonctionnelle de la fonction 𝐿 d’Artin d’une représentation orthogonale, Invent. Math. 35 (1976), 299–316 (French). MR 0506172
  • 3. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988. General theory; With the assistance of William G. Bade and Robert G. Bartle; Reprint of the 1958 original; A Wiley-Interscience Publication. MR 1009162
  • 4. Liem Mai, The average analytic rank of a family of elliptic curves, J. Number Theory 45 (1993), no. 1, 45–60. MR 1239545, 10.1006/jnth.1993.1064
  • 5. Ottavio G. Rizzo, On the variations of root numbers in families of elliptic curves, Ph.D. thesis, Brown University, Providence, RI, 1997.
  • 6. David E. Rohrlich, Variation of the root number in families of elliptic curves, Compositio Math. 87 (1993), no. 2, 119–151. MR 1219633
  • 7. David E. Rohrlich, Elliptic curves and the Weil-Deligne group, Elliptic curves and related topics, CRM Proc. Lecture Notes, vol. 4, Amer. Math. Soc., Providence, RI, 1994, pp. 125–157. MR 1260960
  • 8. Walter Rudin, Real and complex analysis, 2nd ed., McGraw-Hill Book Co., New York-Düsseldorf-Johannesburg, 1974. McGraw-Hill Series in Higher Mathematics. MR 0344043
  • 9. Joseph H. Silverman, Advanced topics in the arithmetic of elliptic curves, Graduate Texts in Mathematics, vol. 151, Springer-Verlag, New York, 1994. MR 1312368
  • 10. J. Tate, Number theoretic background, Automorphic forms, representations and 𝐿-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977) Proc. Sympos. Pure Math., XXXIII, Amer. Math. Soc., Providence, R.I., 1979, pp. 3–26. MR 546607
  • 11. D. Zagier and G. Kramarz, Numerical investigations related to the 𝐿-series of certain elliptic curves, J. Indian Math. Soc. (N.S.) 52 (1987), 51–69 (1988). MR 989230

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G05, 11D25, 11C08, 28C10

Retrieve articles in all journals with MSC (1991): 11G05, 11D25, 11C08, 28C10

Additional Information

Ottavio G. Rizzo
Affiliation: Department of Mathematics, Brown University, Box 1917, Providence, Rhode Island 02912
Address at time of publication: Department of Mathematics and Statistics, Queen’s University, Kingston, Ontario, Canada K7L 3N6

Received by editor(s): September 15, 1997
Published electronically: February 18, 1999
Additional Notes: This research was partially written while the author was supported by a grant of the Istituto Nazionale di Alta Matematica of Rome.
Communicated by: David E. Rohrlich
Article copyright: © Copyright 1999 American Mathematical Society